Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

April 4, 2018George County, Mississippi

NWS Mobile, AL issued this special weather statement at Apr 4, 2018, 1:13 AM CDT for George County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 1:13 AM CDT (06:13 UTC)
Expired
Apr 4, 2018, 2:00 AM CDT
In force
47 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS84 KMOB 040613
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
113 AM CDT WED APR 4 2018
 
ALZ052-261-263-MSZ076-078-079-040700-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
113 AM CDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHERN GREENE AND SOUTHERN STONE COUNTIES UNTIL 200 AM CDT...

At 113 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles southeast of McLain to 15 miles west of
Lucedale to 5 miles west of Saucier, and moving east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Leakesville,
Chunchula, McHenry, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes,
Tanner Williams, Wilmer, I65 And AL 158 and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 8884 3095 8884 3119 8869 3117 8794
      3116 8797 3115 8794 3112 8794 3109 8797
      3107 8796 3081 8807 3069 8841 3074 8841
      3073 8888 3068 8889 3068 8924 3065 8925
      3065 8934
TIME...MOT...LOC 0613Z 271DEG 39KT 3105 8873 3084 8884 3064 8923 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:56 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 3, 11:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1156 PM CDT Tue Apr 3 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...A weakening line of showers and storms over
interior southwest Alabama and interior southeast Mississippi will
continue eastward through the forecast area overnight into early
Wednesday morning. A cold front moves through the area in tandem
with the weakening convection, with winds shifting to the
northwest or north and increasing to around 15 knots. IFR to MVFR
ceilings are expected over most locations overnight, then improve
to clear skies during the day. /29

&&

.PREV DISCUSSION... /issued 1003 PM CDT Tue Apr 3 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...While showers and storms approaching from the west will
move into the western portion of the forecast area a bit later
than earlier expected, the forecast is otherwise on track. The
latest high resolution guidance and radar trends indicate that the
potential for severe storm development is decreasing, but will
continue to monitor. /29

PREV DISCUSSION... /issued 642 PM CDT Tue Apr 3 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Predominately VFR conditions at the beginning of
the period will be followed by IFR/MVFR ceilings developing during
the evening while a line of showers and storms approaches from the
west. The showers and storms progress eastward through the area
from around midnight into the late night hours. Southerly winds of
5 to 10 knots shift to the northwest as a cold front moves through
in the wake of the showers and storms, with the northerly winds
increasing to around 15 knots later Wednesday morning along with
ceilings improving to VFR. /29

PREV DISCUSSION... /issued 354 PM CDT Tue Apr 3 2018/

NEAR TERM /Now Through Wednesday/...Weather maps today show a
vigorous upper level storm system advancing eastward across the
Plains. At the surface, a frontal wave of low pressure was
positioned over central IL, with an attendant cold front draped
from the low, southwest to northern TX. A well defined warm sector
is positioned from the Mid MS River Valley to TX where a strong
H85 southwesterly jet streak in excess of 50 knots is in place.
Upper level storm system ejects eastward tonight bringing an
elongated belt of strengthening wind shear up across the OH River
Valley to the Mid-South and the best focus for the potential of
organized severe storms. An enhanced to moderate risk of severe
weather is outlooked for these areas. Further south over our area,
as the cold front approaches from the west, a line of storms ongoing
upstream begins to encroach the western zones late tonight. There
are timing differences in the mid afternoon short range high
resolution model guidance between the HRRR, which is faster with its
convective line into the northwest zones by around midnight and the
slower 3 KM NAM by 1 to 3 hours. A slight risk of severe storms
continues over the western zones tonight, out of respect for initial
instability, tail end of highest H85 jet streak lifting northeast
over the area interior northwest zones and placement of 0 to 6 km
bulk shear magnitudes in excess of 40 kts favoring the potential of
supercells. Main threat in any storms that become severe will be
damaging straight line winds in any bowing line segments and perhaps
a brief tornado. During the pre-dawn hours, the narrowing
orientation and weakening of eastward progression of instability
along with best jet streak dynamics lifting out, suggests that the
severe weather threat will decline rather quickly with continued
eastward progression. Rain chances come to an end quickly upon
passage of cold front Wednesday morning. /10

SHORT TERM /Wednesday night Through Friday night/...Round off the
work week with much cooler and drier air filtering into the
region in the wake of the mid-week frontal passage. Breezy
conditions in the wake of the front should begin to settle down
Wednesday evening as the pressure gradient relaxes and high
pressure drops into the Ohio River Valley region. As the wind
drops off, temperatures overnight will plunge into the mid and
upper 30s across inland counties with temperatures in the 40s
closer to the coast. Winds across the northern tier of counties in
our area (generally north of Highway 84) may relax just enough
for the formation of patchy frost near sunrise. Further south,
winds should remain elevated enough that frost will likely not be
an issue.

Thursday will be dry and quite pleasant with clear skies and
daytime temperatures struggling to rebound into low 70s in the
wake of the aforementioned front. However, the pleasant weather
will be short-lived as the winds quickly begin turning through the
day and onshore flow develops once again Thursday evening. Another
front (weaker this time) drops down and approaches through the
Mississippi River Valley late Friday. Moisture return ahead of the
next front will be similar to the frontal passage in the near term
and is not expected to be overly impactful. Rain showers are
possible across parts of southeast Mississippi and interior
southwest Alabama through the day on Friday ahead of the front.
Rain chances continues to increase and spread east across the area
through the evening hours. 07/MB

LONG TERM /Saturday Through Tuesday/...Rain chances remain high
through the day on Saturday as showers and storms, associated with a
weakening cold front, sweep across the area. Still maintain the
highest POPs across southeast Mississippi and interior southwest
Alabama on Saturday afternoon. In the wake of this front, the area
quickly dries out with northerly winds allowing a brief period of
cooler, drier air to filter into the area overnight Saturday into
early Sunday. At this point, we probably sound like a broken
record, but the drier conditions are again short-lived as onshore
winds re-develop on Sunday afternoon and low-level moisture
streams back into the area.

Beyond the weekend, the models begin to significantly diverge on the
timing and overall details for the next system. Opted to stick with
a general chance of showers and storms across the entire area as we
roll into the work week due to low confidence. 07/MB

MARINE...A light to moderate onshore flow tonight becomes
offshore and increases Wednesday following the frontal passage.
Will headline for small craft to exercise caution for this.
Winds, waves and seas will be locally higher with the passage of
storms tonight. With cold air advection processes underway by
Wednesday night, offshore flow may increase to small craft advisory
levels. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 3, 4:22 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
422 PM CDT Tue Apr 3 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-042200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
422 PM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

A moderate risk of rip currents continues along the Alabama and
northwest Florida panhandle beaches tonight.

Showers and thunderstorms will spread across the region late tonight
into early Wednesday morning. Some storms could be strong to locally
severe, with localized damaging wind gusts the primary hazard. A
brief tornado is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A moderate risk of rip currents will continue along the local beaches
of Alabama and northwest Florida Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-042200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
422 PM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Showers and a few thunderstorms will move across the marine area late
tonight into early Wednesday morning. Brief strong and gusty winds
and locally higher waves may accompany the strongest storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Increasing offshore flow could bring hazardous conditions for small
craft Wednesday through Thursday morning.

In the hours before

Special weather statement, Apr 3, 10:41 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1041 PM CDT TUE APR 3 2018

ALZ051>053-MSZ067-040515-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
1041 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE
AND WAYNE COUNTIES UNTIL 1215 AM CDT...

At 1041 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles southeast of Meehan to 4 miles northeast of
Melba, and moving east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Waynesboro, Thomasville, Butler, Chatom, Clara, Lisman, Millry,
Buckatunna, Silas, Coffeeville, Pennington, Gilbertown and Toxey.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8800
      3229 8802 3215 8802 3214 8804 3209 8804
      3206 8807 3206 8812 3201 8811 3199 8807
      3199 8768 3146 8822 3146 8894 3182 8894
      3185 8865 3190 8847 3231 8842
TIME...MOT...LOC 0341Z 266DEG 44KT 3230 8882 3151 8961
Special weather statement, Apr 4, 12:22 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 AM CDT WED APR 4 2018

ALZ052>055-MSZ076-040630-
Clarke AL-Wilcox AL-Monroe AL-Washington AL-Greene MS-
1222 AM CDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...WASHINGTON...CLARKE...WILCOX AND NORTHERN GREENE
COUNTIES UNTIL 130 AM CDT...

At 1221 AM CDT, the strong thunderstorms were located along a line
extending from Consul to 6 miles west of Grove Hill to 3 miles north
of Leakesville, and moving east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Monroeville, Jackson, Thomasville, Camden, Grove Hill, Chatom,
Peterman, Saint Stephens, Wagarville, Leroy, Deer Park, Whatley,
Tibbie, Pine Hill, Beatrice, Fruitdale, Vredenburgh, Fulton, McIntosh
and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3220 8736 3220 8733 3205 8718 3205 8687
      3157 8718 3129 8770 3130 8774 3128 8782
      3123 8783 3123 8786 3121 8785 3117 8792
      3119 8883 3166 8798 3199 8774 3201 8762
      3213 8762 3213 8752 3227 8752 3227 8744
TIME...MOT...LOC 0521Z 272DEG 39KT 3226 8754 3168 8788 3120 8855
Special weather statement, Apr 4, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT WED APR 4 2018

ALZ052-261-263-MSZ076-078-079-040700-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
113 AM CDT WED APR 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHERN GREENE AND SOUTHERN STONE COUNTIES UNTIL 200 AM CDT...

At 113 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles southeast of McLain to 15 miles west of
Lucedale to 5 miles west of Saucier, and moving east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Leakesville,
Chunchula, McHenry, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes,
Tanner Williams, Wilmer, I65 And AL 158 and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 8884 3095 8884 3119 8869 3117 8794
      3116 8797 3115 8794 3112 8794 3109 8797
      3107 8796 3081 8807 3069 8841 3074 8841
      3073 8888 3068 8889 3068 8924 3065 8925
      3065 8934
TIME...MOT...LOC 0613Z 271DEG 39KT 3105 8873 3084 8884 3064 8923

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:41 PM CDTSpecial Weather StatementMOBChoctaw94 min
Apr 4, 12:22 AM CDTSpecial Weather StatementMOBClarke, Monroe, Washington, Wilcox68 min
Apr 4, 1:29 AM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw61 min
Apr 4, 2:05 AM CDTSpecial Weather StatementMOBBaldwin, Mobile55 min
Apr 4, 2:19 AM CDTSpecial Marine WarningMOB56 min
Apr 4, 2:58 AM CDTSpecial Weather StatementMOBBaldwin62 min
Apr 4, 3:16 AM CDTSpecial Marine WarningMOB59 min
Apr 4, 3:16 AM CDTSpecial Marine WarningMOB89 min
Apr 4, 4:44 AM CDTSmall Craft AdvisoryMOB29 hr
Apr 4, 4:45 AM CDTSpecial Marine WarningMOB60 min
Apr 4, 5:45 AM CDTSpecial Marine WarningMOB60 min
Apr 4, 3:56 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa64 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.